Alert archive / Louisiana / Special Weather Statements in 2014
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Aug 5, 2014, 7:03 PM CDT for Assumption Parish, Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2014, 7:03 PM CDT (00:03 UTC)
- Expired
- Aug 5, 2014, 7:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Lake Charles, LA
County Assumption Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2610 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1190 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
494 WWUS84 KLCH 060003 SPSLCH SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 703 PM CDT TUE AUG 5 2014 LAZ053-055-060030- LOWER ST. MARTIN LA-IBERIA LA- 703 PM CDT TUE AUG 5 2014 ...SIGNIFICANT WEATHER ADVISORY FOR IBERIA AND LOWER ST. MARTIN PARISHES UNTIL 730 PM CDT... AT 701 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM OVER EXTREME NORTHEASTERN IBERIA PARISH...MOVING SOUTHWEST AT 5 MPH. THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF THE INDICATED PARISHES. THE PRIMARY THREAT FROM THIS STORM IS CONTINUOUS LIGHTNING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. LAT...LON 2990 9130 3006 9147 3006 9130 3001 9123 $$ 25
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 5, 4:20 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Aug 5, 4:20 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 420 PM CDT TUE AUG 5 2014 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS WILL DIMINISH LATE THIS AFTERNOON...EVENING CONDITIONS WILL BE WARM AND HUMID WITH LIGHT SOUTHERLY FLOW AND CLOUDY SKIES. FORECAST PACKAGE REMAINS MUCH THE SAME AS THE PREVIOUS...VERY FEW ALTERATIONS MADE. RIDGING OVER THE SOUTHERN CONUS CONTINUES TO EXTEND EAST TOWARDS OUR REGION...PUSHING THE TROUGH OVER THE EASTERN CONUS OUT OF THE AREA. AS THE HIGH CONTINUES TO BUILD...MUCH OF THE MOISTURE WILL BE DISPLACED TO THE SOUTHEAST PART OF OUR AREA. ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS REMAIN THROUGHOUT THE FORECAST PERIOD...WITH ACTIVITY PRIMARILY RESTRICTED TO DAYTIME HOURS. NEAR NORMAL TEMPS WILL PREVAIL...WITH HIGHS IN THE LOW 90S BEFORE CLIMBING INTO THE MID 90S THIS WEEKEND. && .MARINE... A GENERALLY LIGHT ONSHORE FLOW WILL PREVAIL THROUGH THE WEEK AS SURFACE HIGH PRESSURE REMAINS EAST OF THE REGION. TYPICAL DAYTIME SUMMERTIME SCATTERED SHOWERS AND THUNDERSTORMS REMAIN IN THE FORECAST FOR THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... KLCH 74 91 74 91 / 20 30 10 30 KBPT 75 89 75 91 / 10 30 10 30 KAEX 73 93 73 94 / 20 20 20 30 KLFT 75 91 75 91 / 20 30 20 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && PUBLIC/MARINE...MS/24
Hazardous weather outlook, Aug 5, 3:56 AM CDT, 15 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 356 AM CDT TUE AUG 5 2014 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-061115- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 356 AM CDT TUE AUG 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THE BERMUDA HIGH PRESSURE SYSTEM WILL RE-BUILD WESTWARD THROUGH THE MIDSECTION OF THE GULF OF MEXICO THIS AFTERNOON. SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY TYPICAL WEATHER FOR EARLY AUGUST IS EXPECTED. SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 5, 7:03 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 703 PM CDT TUE AUG 5 2014 LAZ053-055-060030- LOWER ST. MARTIN LA-IBERIA LA- 703 PM CDT TUE AUG 5 2014 ...SIGNIFICANT WEATHER ADVISORY FOR IBERIA AND LOWER ST. MARTIN PARISHES UNTIL 730 PM CDT... AT 701 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM OVER EXTREME NORTHEASTERN IBERIA PARISH...MOVING SOUTHWEST AT 5 MPH. THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF THE INDICATED PARISHES. THE PRIMARY THREAT FROM THIS STORM IS CONTINUOUS LIGHTNING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. LAT...LON 2990 9130 3006 9147 3006 9130 3001 9123 25
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 9:19 PM CDT | Special Weather Statement | LCH | Allen | 56 min |
Nearby
Special Weather Statements in Louisiana, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.